Search This Blog

20150126

My Experience With Mirtazapine

June 11, 2010

Disclaimer: this is a legitimate use of mirtazapine by prescription without abuse or intent to abuse the drug.

I've been prescribed mirtazapine (Remeron) initially by the Mental Health Centre's shrink, 60 tablets @ 15 mg each for depression. When I first took Remeron, I felt tired (sedated) and fell asleep. The next day it took me two hours to wake up. That was May 12.

Over the next few weeks, I got used to the sedation, and took the dose as described: 15 mg at bedtime, 7.5 mg on rising and 7.5 mg 4-6 hours later.

Currently, with the Remeron regiment of 30 mg a day in 4 divided doses, I am in top mental condition compared to a month ago, 3 months ago and even 6 months ago. With the Remeron came periods of fatigue where it's best not to read a book but just await the passing of tiredness.

However, this drug helped me deal with anxiety, which I tested by facing my fear of heights by crossing a pedestrian bridge without any sign of fear.

Yet most of the day I am inspired to read a lot (first 6, then 5, and now 4 books). Once I got used to the tiredness, my self-motivation increased. This may have been due to both the change in season from spring to summer, but mirtazapine augmented my normally calm exterior and freed me of depression.

It's been 4 weeks or so since I filled my first prescription of 60 15 mg Remeron, of which are 22 pills remaining.

During those four weeks, I went from 106 lbs to 114 lbs. So due to the mirtazapine, my weight has increased by almost 8 percent. At this rate, in a year I would have gained over 100 lbs. (20140126: I now weigh 127 lbs, but stopped mirtazapine in December 2012. Going to bed late may contribute to weight gain. YMMV)

So, a diet plan is in order; in short, I need an energy-burning exercise regime to counteract the weight I am packing on. Since I gain about 1 kg every week, this means I consume about 2000+ calories a day and retain 6-7 percent of those calories as body fat.

Most definitely those carbs need to be dumped for more healthy fats and protein. (20150126: It seems like Remeron might cause OCD.)

Hunger due to anticholinergic effect caused by mirtazapine (Remeron) usually has a psychological basis.

Usually we stuff our mouths because we hunger for companionship. This side effect in essence may mean that antihistamines may worsen feelings of depression and loneliness. However, that hunger could be displaced as increased self esteem and attendant self confidence i.e. 'gives you balls' when feelings of emptiness are counteracted by realization that emptiness is the root of interdependence.

Thus, motivation to moderate hunger may be sought through social networking, mainly off-line. In becoming sociable, one may learn how to control one's eating habits.

But I digress.

Remeron may improve your mind enough to make sense of depression and addiction. Anxiety is indirectly relieved by Remeron; more likely the person's mental habits are more at fault here than the drug. or both anxiety and depression may be affects of the human condition.

As for depression, the almost absolute calm which Remeron brings to the mental health consumer may be mistaken for depression because one may forget that happiness is the product of one's own mind, rather than the result of external circumstances.

Most definitely, this is better than using Remeron recreationally.

Update: November 21, 2012

Everything about mirtazapine and its anti-histamine effects are true. After tasting it for 6 months, IMO it has strong sedative properties which work fine for relieving depression and anxiety, which leads to preventing psychoses.

However, the rest of the description of mirtazapine at Wikipedia is plain horse shit.

Why? Because it's speculative and not based on the horrible but messy testing of rats and other creatures that can't talk.

The mirtazapine related drugs are mainly sedatives of the antihistamine class which do work for mild depression and anxiety mainly by sedation.

The other side effect of anti-histamine drugs is in large doses, the dopamine and noradrenaline effect kick in but without any psychoses because you need lots of insomnia to see things and hear things.

Though you do get a little of the physical effects which is similar to anti-psychotics side effect of akathasia but reversible. Akathasia is the worst case of anxiety with physical symptoms. In my case, when I was anxious, I'd rotate my wrists and twiddle my thumbs. I did that a lot in crowds with my hands in my jacket pockets.

However, I had the experience of listening to a psychiatrist describe SSRI side effects when mirtazapine has no such thing. The serotonin response to an SSRI is anxiety, nervousness, nausea and sometimes even vomiting.

Mirtazapine, however, is used to prevent those symptoms as it is a strong but safe sedative, making it superior to OTC antihistamines. In fact, it is used as a sedative to counteract SSRI side effects.

So forget the Wikipedia description of mirtazapine regarding the speculation of how it works. Its strong antihistamine effect makes whatever it does for the effect on noradrenalin and dopamine seem weak in comparison.

Even so, as I said before, social interaction in public relieves most effects of anxiety but subtly motivates one to stop choosing behaviors that lead to depression, including sleeping until afternoon and staying up all night.

YMMV

Originally posted on June 11, 2010 at 0228H PDT

Wikipedia article on mirtazapine:
https://en.wikipedia.org/wiki/mirtazapine

5 comments:

Steve said...

Yesterday I experienced a lot of subjective effects due to mirtazapine, due to its sedative effect.

It's made me more sensitive to spiritual transformation.

As a result of mirtazapine, I am drawn towards vajrayana.

I want others to experience this spiritual transformation, too.

I don't know if this is the meds or just me.

Steve said...

Mirtazapine - best sleep aid ever.
It should be remarketed as mild antipsychotic, and might compete with seroquel as sleep aid.

Steve said...

Upping the dosage leads to noradrenalin and serotonin antagonism and less histamine antagonism, which leads to sleepiness due to sedation.

However, most issues are not related to mirtazapine, but due to psychotherapy or lack thereof.

Foit to work, the user must not have high expectations for mirtazapine to "cure", but to aid in psychotherapy.

Steve said...

Mirtazapine update: I discontinued Remeron in December 2010.

I've only used Remeron twice since then.

The one time I took Remeron in February convinced me that it was a sedative which was too strong to use as a sleep aid.

Most recently (March), combined with pot and repression of feelings (guilt, remorse and desire not to admit to these feelings), I exhibited selective mutism.

Steve said...

At some point when I was taking mirtazapine (Remeron), I had this wish to be the poster boy for the drug.

After all, I'd decided to take this drug on my own accord.

I never followed through with that wish because one of the side effects of using Remeron is "thinking abnormal". :o

Plus, I concur with an article I read on Remeron that it is a strong sedative.

Once it washes out of my body, a 15 mg dose gives me a hangover the morning after.